MAUDE Adverse Event Report: OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON

OBALON THERAPEUTICS, INC. OBALON BALLOON SYSTEM; INTRAGASTIC BALLOON
Model Number 7600-0001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon inflation pressures were recorded as within the pressure range at implantation.The first, second, and third balloons were implanted for 175 days, 156 days, and 140 days, respectively.A potential root cause of the deflation could have been material fatigue resulting from low balloon pressure, however the actual root cause remains unknown.Deflation is a known risk; the frequency of balloon deflations to date has not exceeded the frequency identified in the labeling.Per the labeling "patients reporting a loss of fullness, increased hunger, and/or weight gain should be examined by radiograph, as this may be a sign of balloon deflation.Additionally, any increase in nausea, vomiting and/or cramping after initial symptoms have subsided may indicate a deflated balloon.Patients should be evaluated by radiograph and endoscopic visualization might be required if the state of inflation cannot be determined radiographically.In the event of balloon deflation, the balloon should be removed as soon as possible.".
 
Event or Problem Description
A single deflated balloon was identified at a normally scheduled endoscopic removal in a female patient with a first balloon placement of (b)(6) 2018, second balloon placement of (b)(6) 2018, and third balloon placement of (b)(6) 2018.The balloon was identified in the patient's stomach with no migration into the lower intestine during the non-emergent, scheduled balloon removal on (b)(6) 2018.All balloons were successfully removed by endoscopy without complication but were not returned to obalon for investigation.The patient was reportedly not always complaint with ppi medications and instead was taking non-ppi antacids most of the time.There was no injury associated with the deflated balloon.

Brand Name
OBALON BALLOON SYSTEM
Common Device Name
INTRAGASTIC BALLOON
Manufacturer (Section D)
OBALON THERAPEUTICS, INC.
5421 avendia encinas
suite f
carlsbad CA 92008
MDR Report Key8262479
Report Number3009256831-2018-00839
Device Sequence Number13973487
Product Code LTI
UDI-Device Identifier00859810006067
UDI-Public(01)00859810006067
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160001
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7600-0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight74